MAUDE Adverse Event Report: A&E MEDICAL CORPORATION ROTATING SURGICAL PUNCH

A&E MEDICAL CORPORATION ROTATING SURGICAL PUNCH
Model Number 080-401
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint description provided specified that the surgeon tried to release the punch while it was still engaged in the patient's aorta.This technique is incorrect as per the instructions for use for this device; the punch should not be released until after it is removed from the incision site.The ifu states "do not release the plunger" after activating the punch, and "keeping the plunger depressed, remove the punch from the incision area," and the warnings section states "after activation, do not release the plunger until the punch is removed from the incision site to prevent the excised tissue from being ejected into the surgical area or vessel interior." therefore, this incident seems to be related to improper use.The complainant also reported that they have continued to use other punches from the same lot # without incident.In addition, (b)(4) of the reported lot # have been distributed and no other issues have been reported on this lot from other customers.The device history record for this lot was reviewed and it did not indicate any manufacturing related issues, and production has not reported any in-process issues or seen any changes with manufacturing.Current punch production tests all punches for cut and activation prior to packaging.The suspect device was discarded and not returned to a&e for evaluation.Therefore, the information available suggests that this was an incident of misuse.Should additional information be provided, further investigation will be conducted.
 
Event or Problem Description
It was reported that the disposable aortic punch was engaged in the patient's aorta and it did not spring back open when he released his thumb.Dr.(b)(6) used one hand to stabilize the aorta and one hand to pull the punch open and it ripped out of the aorta tearing a piece off and the punch was still closed.It never released.The aorta had to be repaired with several sutures.

Brand Name
ROTATING SURGICAL PUNCH
Common Device Name
SURGICAL PUNCH
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer (Section G)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer Contact
vashina shukla
5206 asbury road
farmingdale, NJ 07727
7329387337
MDR Report Key12824001
Report Number2242056-2021-00008
Device Sequence Number17227210
Product Code LRY
UDI-Device Identifier10841291105183
UDI-Public(01)10841291105183(10)03881(17)260701
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number080-401
Device Lot Number03881
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale